What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 22, 5:23 PM CST, 47 minutes earlier.
Area forecast discussion, May 22, 5:23 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
623 PM CDT Fri May 22 2020
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Showers, thunderstorms and a few sub-severe wind gusts rolled
through out southern counties earlier this morning and in their
wake, only light rain across our southern half remains. Clouds have
held pretty firm across the mid-state, which is keeping temperatures
tamped down and the air pretty comfortable -- but this is going to
change this weekend. For the time being, we continue to watch a
complex of showers and thunderstorms west of the MS River at
forecast time. Latest CAMs would suggest these storms will find
less favorable conditions as they cross the MS River, possibly
dying out prior to reaching Middle TN. Yes, while instability is
prevalent, shear values have already started dropping off
significantly, with less than 25 kts of bulk shear expected by the
time they reach us. Will keep an chance PoP in the forecast, but
it's still unclear whether they will reach us.
Even if they do, with the lack of shear, sunset will likely bring an
end of all that.
Your Memorial Day Weekend is going to bring some of the warmest air
to Middle TN that we've seen since last summer as the sub-tropical
ridge begins to nose in the southeast U.S. tomorrow. Mid to upper
80s are expected through Monday. The strength and positioning of the
ridge axis will drive where we end up with the mercury each
afternoon, but that ridge axis will also determine our thunderstorm
coverage each afternoon. We will be in a solid southerly boundary
layer flow each day, so it's going to be humid (heat and moisture in
place, leading to copious instability each day), but without some
notable lifting mechanism, I have to believe that the QPF that the
GFS has been showing for several days now is convective feedback and
not likely to happen. The Euro seems to want to agree with this
idea, showing much less. For these reasons, I'm going to continue to
tamp down PoPs through the weekend, focusing convective development
in the afternoon, much like a typical summertime forecast. That
said, with folks headed back outside and many expected to be on area
waterways, it's imperative that you remain weather aware. Any storms
that do develop will carry plenty of lightning and a gusty wind
threat, as well, so don't get trapped and not have a way to get to
shelter, if need be.
By the middle of next week, models are pretty consistent in showing
the sub-tropical ridge losing its hold over the eastern U.S.,
potentially opening the door for a closed low that develops over
Texas to begin influencing our weather here at home. However, if
that low gets cut off from the greater flow aloft, we could end up
with a very similar pattern as this weekend through all of next
week -- highs in the 80s and a small chance of PoPs each
afternoon.
Have a safe and fun Memorial Day Weekend!
&&
.AVIATION...
00Z TAF DISCUSSION.
Complex of storms will continue to move eastward and weaken with
time. The better instability is over the southwest third of middle
TN so not expecting any of the taf sites to be impacted other than
isol general tstms. Precipitation chances will decrease markedly by
midnight. Only a few isol non severe or non strong storms are
possible tomorrow afternoon.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........21
Hazardous weather outlook, May 22, 4:31 AM CST, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
531 AM CDT Fri May 22 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-231030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
531 AM CDT Fri May 22 2020
This Hazardous Weather Outlook is for portions of Middle Tennessee.
.DAY ONE...Today and Tonight.
A few strong storms will be possible today, mainly south of I-40,
where strong wind gusts and small hail may occur.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 4:51 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri May 22 2020
TNZ005-006-023>025-056-057-222345-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
551 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHWESTERN
MONTGOMERY...SOUTHERN STEWART...HOUSTON...PERRY...HUMPHREYS AND
HICKMAN COUNTIES UNTIL 645 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris Landing State Park to near New
Johnsonville to near Parsons. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dickson, Waverly, Centerville, Camden, Erin, Linden, White Bluff, New
Johnsonville, McEwen, Burns, Tennessee Ridge, Hurricane Mills,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Bon Aqua,
Primm Springs and Bucksnort.
LAT...LON 3566 8802 3572 8804 3577 8798 3594 8793
3595 8801 3597 8802 3613 8792 3617 8792
3622 8795 3631 8796 3640 8803 3641 8736
3619 8721 3570 8726 3562 8745 3565 8759
3561 8766 3559 8765 3557 8801 3562 8804
TIME...MOT...LOC 2250Z 270DEG 25KT 3641 8812 3607 8790 3568 8805
BarnwellSpecial weather statement, May 22, 5:44 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri May 22 2020
TNZ025>027-056>060-230030-
Hickman TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-Maury TN-
Cheatham TN-Perry TN-
644 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...LEWIS...
DICKSON...NORTHWESTERN MAURY...WILLIAMSON...SOUTHEASTERN CHEATHAM...
SOUTHERN PERRY AND HICKMAN COUNTIES UNTIL 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Dickson to 8 miles south of
Burns to 6 miles south of Centerville to near Linden. Movement was
east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Columbia, Dickson, Ashland City, Hohenwald, Centerville,
Linden, Nashville, Brentwood, Spring Hill, Forest Hills, Mount
Pleasant, Oak Hill, White Bluff, Belle Meade, Kingston Springs,
Thompson's Station, Pegram, Burns and Fairview.
LAT...LON 3575 8770 3595 8760 3595 8756 3597 8753
3618 8757 3628 8674 3609 8666 3585 8677
3545 8720 3547 8769 3549 8773 3548 8782
3549 8799 3553 8798 3556 8800
TIME...MOT...LOC 2343Z 264DEG 36KT 3618 8736 3594 8737 3572 8749 3557
8778
BarnwellSpecial weather statement, May 22, 5:47 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Fri May 22 2020
TNZ056-058-093-094-230030-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
647 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...WAYNE...
WESTERN LAWRENCE AND SOUTHWESTERN PERRY COUNTIES UNTIL 730 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Olive Hill, or 11 miles west of Waynesboro, moving
east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Waynesboro, Collinwood, Clifton, Flatwoods and Westpoint.
LAT...LON 3546 8804 3548 8799 3551 8798 3547 8743
3509 8747 3522 8798 3529 8798 3530 8800
3530 8802 3533 8802 3535 8801 3536 8802
3539 8802 3539 8799 3541 8797 3543 8803
3544 8804
TIME...MOT...LOC 2347Z 277DEG 33KT 3536 8795
Barnwell